Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 112, NWS Tallahassee, FL

June 12, 2015Berrien County, Lanier County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 12, 2015, 8:00 PM EDT for Berrien County, Lanier County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2015, 8:00 PM EDT (00:00 UTC)
Expired
Jun 12, 2015, 8:29 PM EDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Lanier County, GA

The radar

The Moody AFB radar (KVAX), 26 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 8:04 PM EDTTSTM WND DMG5 Ne Lakeland, GASEVERAL TREES AND POWER LINES DOWN IN LANIER COUNTY...INCLUDING TREES DOWN AROUND MUD CREEK ROAD.
Jun 12, 8:06 PM EDTTSTM WND DMG2 Nnw Courthouse, GATREES DOWN ALONG RIVER ROAD
Jun 12, 8:08 PM EDTTSTM WND DMG4 N Courthouse, GASEVERAL TREES AND POWER LINES DOWN IN LANIER COUNTY...INCLUDING TREES DOWN NEAR GRAY LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2015-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 857 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2015-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
857 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1576 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WUUS52 KTAE 130000
SVRTAE
GAC019-173-130045-
/O.NEW.KTAE.SV.W.0112.150613T0000Z-150613T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
800 PM EDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHEASTERN LANIER COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 845 PM EDT

* AT 800 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR LAKELAND...AND MOVING NORTHEAST AT
  20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKELAND...MEIGS...HANSELL AND COURTHOUSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3103 8297 3101 8314 3122 8305 3118 8305
      3119 8298 3118 8297
TIME...MOT...LOC 0000Z 212DEG 18KT 3111 8305 

$$

15-HARRIGAN
1 follow-up statement
074 
WWUS52 KTAE 130029
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EDT FRI JUN 12 2015

GAC019-173-130038-
/O.CAN.KTAE.SV.W.0112.000000T0000Z-150613T0045Z/
BERRIEN GA-LANIER GA-
829 PM EDT FRI JUN 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BERRIEN AND
NORTHEASTERN LANIER COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3103 8297 3101 8314 3122 8305 3118 8305
      3119 8298 3118 8297
TIME...MOT...LOC 0026Z 212DEG 18KT 3123 8296 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:32 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Jun 12, 3:32 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT FRI JUN 12 2015

.NEAR TERM [THROUGH TONIGHT]...

DEEP LAYER RIDGING IS BEGINNING TO TAKE HOLD OF THE REGION. HOWEVER,
WE CONTINUE TO SEE A WEAK UPPER LEVEL LOW OVER THE WESTERN GULF OF
MEXICO. THE FLOW BETWEEN THESE SYSTEMS IS OUT OF THE SOUTHWEST.
THIS WILL BRING SUFFICIENT GULF MOISTURE NORTHWARD TO PROMOTE
CONTINUED DEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS THIS
AFTERNOON, WITH COVERAGE LOWER THAN RECENT DAYS. ANY STORMS THAT
FORM WILL MOVE QUICKLY OFF TOWARD THE NORTHEAST PRECLUDING ANY
FLOODING CONCERNS. THE CONVECTION WILL LAST INTO THE EVENING HOURS
ACROSS OUR EASTERN ZONES WITH REDEVELOPMENT OVER THE GULF WATERS
AFTER MIDNIGHT. OVERNIGHT LOWS WILL GENERALLY BE A FEW DEGREES ABOVE
CLIMO, IN THE LOWER 70S.

.SHORT TERM [SATURDAY THROUGH SUNDAY NIGHT]...

THE WEEKEND WILL BEGIN A TRANSITION TO A DRIER, MORE TYPICAL
SUMMER LIKE PATTERN. WITH DEEP LAYER RIDGING AND STACKED HIGH
PRESSURE, POPS WILL BE LIMITED TO 30 PERCENT ON SATURDAY AND 20
PERCENT ON SUNDAY. HIGHS WILL WARM TO THE 90S AND LOWS WILL BE IN
THE 70S.

.LONG TERM [MONDAY THROUGH FRIDAY]...

DEEP LAYER RIDGING WILL DOMINATE THE LONG TERM PERIOD. WITH HIGH
PRESSURE IN PLACE, RAIN CHANCES WILL BE LIMITED TO SEA BREEZE
ACTIVITY. HIGH TEMPERATURES WILL WARM TO THE MID TO UPPER 90S AND
THE MAXIMUM APPARENT TEMPERATURE WILL BE OVER 100 FOR MUCH OF THE
AREA EACH DAY. LOW TEMPERATURES WILL BE IN THE MID 70S WHICH IS
ABOUT 5-6 DEGREES ABOVE NORMAL.

&&

.AVIATION...
[THROUGH 18Z SATURDAY] VFR CONDITIONS WILL PREVAIL THIS TAF CYCLE.
AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ISOLATED TO SCATTERED
WITH THE BEST CHANCE AT DHN AND VLD. SOME MVFR VISIBILITY IS
POSSIBLE IN THE HOURS AROUND DAWN AND IS MOST LIKELY AT DHN AND
VLD.

&&

.MARINE...

SOUTHEAST WINDS WILL REMAIN BELOW CAUTIONARY LEVELS
THROUGH THE WEEKEND. SEAS WILL BE HIGHER THAT WHAT IS NORMALLY
EXPECTED WITH THESE WIND SPEEDS DUE TO SOUTHWEST SWELLS. WINDS
AND SEAS WILL DECREASE STARTING ON MONDAY.

&&

.FIRE WEATHER...

HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT FEW
DAYS.

&&

.HYDROLOGY...

WITH ALL RIVERS BELOW FLOOD STAGE AND SIGNIFICANT RAIN NOT
EXPECTED, THERE ARE NO HYDROLOGY CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   73  94  73  95  74 /  10  20  10  20  10
PANAMA CITY   76  86  76  88  76 /  10  20  10  20  10
DOTHAN        72  91  73  93  73 /  10  30  10  20  10
ALBANY        72  94  72  96  74 /  10  20  10  20  10
VALDOSTA      71  95  70  96  73 /  20  20  10  20  10
CROSS CITY    72  94  72  95  74 /  30  20  10  20  10
APALACHICOLA  77  89  76  90  77 /  10  20  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK THROUGH SATURDAY MORNING FOR COASTAL BAY-
     COASTAL GULF-SOUTH WALTON.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...WOOL
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...WOOL
MARINE...WESTON
FIRE WEATHER...HARRIGAN
HYDROLOGY...WESTON

In the hours before

Local storm report, Jun 12, 7:25 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
725 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
06/12/2015                   LOWNDES            GA   PUBLIC

            SEVERAL LARGE PINE TREES SNAPPED ON PATTERSON ST. NEAR
            VALDOSTA STATE UNIVERSITY.

&&

EWESTON
Local storm report, Jun 12, 7:30 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     1 NNW VALDOSTA          30.87N 83.29W
06/12/2015                   LOWNDES            GA   PUBLIC

            TREES DOWN ON OAK ST

&&

EWESTON
Local storm report, Jun 12, 7:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
741 PM EDT FRI JUN 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     VALDOSTA                30.85N 83.28W
06/12/2015                   LOWNDES            GA   NEWSPAPER

            TREE DOWN ON LEE STREET.

&&

EWESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:14 PM EDTSevere Thunderstorm WarningTAEBerrien, Lanier31 min
Jun 12, 8:50 PM EDTSevere Thunderstorm WarningTAEColquitt, Cook, Tift, Worth40 min
Jun 12, 9:11 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lowndes28 min
Jun 12, 9:34 PM EDTSevere Thunderstorm WarningTAEBerrien, Irwin41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.